Police: 11-year-old girl revived with Narcan after heroin overdose

PITTSBURGH, Pa. (WPIX) — An 11-year-old girl had to be revived with the antidote Narcan after a drug overdose in her Pittsburgh home, according to police.

Officers were called to the home on Wednesday for a suspected overdose. A paramedic told the Post-Gazette the girl was using heroin.

Police say she regained consciousness after receiving the Narcan, became combative, and had to be sedated, according to the Post-Gazette.

Investigators found multiple bags of heroin in the girl's room, and at least one of the bags was open. The girl's 20-year-old sister told police they had no idea the girl was using heroin until police discovered it in the home, according to the Post-Gazette.

Medic Crew Chief Stacey Yaras told the Post-Gazette that the 11-year-old victim was the youngest overdose victim she had encountered in her 24-year career.

The child is in critical condition, police tell the Associated Press.

See more related to this story:

8 PHOTOS
Heroin Overdose Antidote
See Gallery
Heroin Overdose Antidote
Jennifer Stepp (L) and her daughter Audrey, 8, teach a Naloxone training class for children and adults on how to save lives by injecting Naloxone into people suffering opioid overdoses at the Hillview Community Center in Louisville, Kentucky, November 21, 2015. REUTERS/John Sommers II
A Naloxone Rescue Kit is pictured at the home of Jennifer Stepp in Sherpherdsville, Kentucky, November 18, 2015. Jennifer is teaching her daughter Audrey how to inject Naloxone using this kit with a preloaded syringe similar to an Epi-pen, along with a regular syringe and a nasal injection method. REUTERS/John Sommers II
Jennifer Stepp (L) and her daughter Audrey, 8, teach a Naloxone training class for children and adults on how to save lives by injecting Naloxone into people suffering opioid overdoses at the Hillview Community Center in Louisville, Kentucky, November 21, 2015. REUTERS/John Sommers II
Audrey Stepp, 8, practices injecting a heroin antidote, naloxone, into her stuffed lamb Bill, at home in Sherpherdsville, Kentucky, November 18, 2015. Audrey is being trained how to inject Naloxone using a kit with a preloaded syringe similar to an Epi-pen, along with a regular syringe and a nasal injection method. REUTERS/John Sommers II
A vial of Naloxone and syringe are pictured at a Naloxone training class taught by Jennifer Stepp and her daughter Audrey for adults and children to learn how to save lives by injecting Naloxone into people suffering opioid overdoses at the Hillview Community Center in Louisville, Kentucky, November 21, 2015. REUTERS/John Sommers II
Jennifer Stepp and her daughter Audrey Stepp, 8, hand out trainer boxes of Evzio, a Naloxone auto-injector that helps with opioid overdoses after a Naloxone training class for children and adults to learn how to inject Naloxone into people that overdose on opioids in Louisville, Kentucky, November 21, 2015. REUTERS/John Sommers II
Audrey Stepp, 8, measures out Naloxone as she practices injecting a heroin antidote into an orange and her stuffed lamb Bill, with her mother Jennifer Stepp at their home in Sherpherdsville, Kentucky, November 18, 2015. Audrey is being trained how to inject Naloxone using a kit with a preloaded syringe similar to an Epi-pen, along with a regular syringe and a nasal injection method. REUTERS/John Sommers II
HIDE CAPTION
SHOW CAPTION
of
SEE ALL
BACK TO SLIDE

Read Full Story

Sign up for Breaking News by AOL to get the latest breaking news alerts and updates delivered straight to your inbox.

Subscribe to our other newsletters

Emails may offer personalized content or ads. Learn more. You may unsubscribe any time.